Semidefinite resolution and exactness of semidefinite relaxations for satisfiability


référence BibTeX

This paper explores new connections between the satisfiability problem and semidefinite programming. We show how the process of resolution in satisfiability is equivalent to a linear transformation between the feasible sets of the relevant semidefinite programming problems. We call this transformation semidefinite programming resolution, and we demonstrate the potential of this novel concept by using it to obtain a direct proof of the exactness of the semidefinite formulation of satisfiability without applying Lasserre's general theory for semidefinite relaxations of 0/1 problems. In particular, our proof explicitly shows how the exactness of the semidefinite formulation for any satisfiability formula can be intrepreted as the implicit application of a finite sequence of resolution steps to verify whether the empty clause can be derived from the given formula.

, 24 pages


Discrete Applied Mathematics, 161(8), 2812–2826, 2013 référence BibTeX